Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Newport/Morehead City, NC

May 21, 20154 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 21, 2015, 4:27 PM EDT for 4 counties in North Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2015, 4:27 PM EDT (20:27 UTC)
Expired
May 21, 2015, 5:15 PM EDT
In force
48 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Craven County, NC, Pamlico County, NC, Pitt County, NC

The radar

The Morehead City radar (KMHX), 65 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 4:30 PM EDTHAIL 1Vanceboro, NC1 INCH HAIL AND STRONG WINDS REPORTED ALONG HIGHWAY 17 IN VANCEBORO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 12:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS52 KMHX 212027
SVRMHX
NCC013-049-137-147-212115-
/O.NEW.KMHX.SV.W.0009.150521T2027Z-150521T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
427 PM EDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PAMLICO COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  NORTH CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHEASTERN PITT COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 426 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER VANCEBORO...OR 14 MILES
  NORTH OF NEW BERN...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VANCEBORO AND AURORA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3517 7715 3537 7725 3546 7698 3541 7696
      3544 7696 3545 7692 3541 7683 3540 7684
      3537 7685 3539 7682 3538 7684 3540 7681
      3536 7672 3531 7679 3535 7671 3532 7671
      3534 7669 3533 7666
TIME...MOT...LOC 2026Z 247DEG 21KT 3532 7713 

$$

BM
1 follow-up statement
368 
WWUS52 KMHX 212045
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
445 PM EDT THU MAY 21 2015

NCC013-049-137-147-212115-
/O.CON.KMHX.SV.W.0009.000000T0000Z-150521T2115Z/
PAMLICO NC-BEAUFORT NC-CRAVEN NC-PITT NC-
445 PM EDT THU MAY 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN PAMLICO...SOUTHWESTERN BEAUFORT...NORTH CENTRAL
CRAVEN AND SOUTHEASTERN PITT COUNTIES...

AT 445 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF GOOSE CREEK
STATE PARK...OR 9 MILES SOUTH OF RIVER ROAD...MOVING NORTHEAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
VANCEBORO AND AURORA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3517 7715 3537 7725 3546 7698 3541 7696
      3544 7696 3545 7692 3541 7683 3540 7684
      3537 7685 3539 7682 3538 7684 3540 7681
      3536 7672 3531 7679 3535 7671 3532 7671
      3534 7669 3533 7666
TIME...MOT...LOC 2045Z 247DEG 21KT 3536 7700 

$$

BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:15 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 21, 3:15 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 PM EDT THU MAY 21 2015

.SYNOPSIS...
LOW PRESSURE WILL MOVE OFF OF THE COAST TONIGHT. HIGH PRESSURE
WILL BUILD INTO THE AREA FROM THE NORTHWEST TONIGHT AND FRIDAY.
THE HIGH WILL THEN GRADUALLY MOVE OFFSHORE AND PROVIDE DRY AND
SEASONABLY MILD WEATHER THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 315 PM THURSDAY...CONVECTION FIRING AS EXPECTED IN ADVANCE
OF LOW MOVING EAST ALONG DIFFUSE WARM FRONT BISECTING EASTERN NC
THIS AFTERNOON. EARLIER INSOLATION HELPED TO DESTABILIZE THE
ATMOSPHERE AND WITH INCREASING MID LEVEL FLOW EXPECTED
THUNDERSTORM ORGANIZATION WILL INCREASE AND WITH IT THE THREAT FOR
SEVERE WEATHER. THE MAIN CONCERNS BEING LARGE HAIL AND
DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT.
PRECIPITATION SHOULD EAST OF THE COASTAL PLAIN BY 22Z AND
ALONG/OFF THE COAST BY 00Z. NOT EXPECTING MUCH IF ANY
PRECIPITATION AFTER 00Z BUT WILL HOLD ONTO A 30% POP THROUGH 03Z
AS THE HRRR AND RAP-13 MODELS PRODUCE PRECIPITATION AFTER 00Z.
OVERNIGHT LOWS WILL BE COOLER THAN LAST NIGHT WITH READINGS IN THE
MIDDLE TO UPPER 50S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 315 PM THURSDAY...HIGH PRESSURE BUILDING OVER THE AREA FROM
THE NORTH WILL PRODUCE COOLER/DRIER WEATHER ACROSS NC FRIDAY.
HIGHS WILL BE IN THE LOWER TO MIDDLE 70S WITH A FEW UPPER 70S
POSSIBLE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM THU...SEVERAL DAYS OF DRY WEATHER. SURFACE RIDGE OVER
THE EASTERN SEABOARD SATURDAY WILL MOVE OFF THE COAST SUNDAY AND
REMAIN OVER THE WESTERN ATLANTIC THROUGH MIDWEEK. WARM AND HUMID
CONDITIONS DEVELOP EARLY NEXT WEEK IN SOUTHWEST FLOW. COASTAL
PLAINS TROF SETS UP BY WEDNESDAY AND THURSDAY WITH A CHANCE FOR
AFTERNOON AND EVENING CONVECTION GENERALLY ALONG AND WEST OF
HIGHWAY 17.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 18Z FRIDAY/...
AS OF 130 PM THURSDAY...CONDITIONS WILL BECOME MVFR FOR THIS
AFTERNOON AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. MOST OF THE
TAF SITES ARE CURRENTLY IN VFR CONDITIONS...BUT ALL THIS WILL
CHANGE ONCE LOW LEVEL CLOUDS START TO LIFT NORTH AND GOOD COVERAGE
OF SHOWERS AND THUNDERSTORMS START TO DEVELOP THIS AFTERNOON.
VISIBILITY MAY REDUCED WITH THE HEAVIER RAINFALL ASSOCIATED WITH
STRONG THUNDERSTORMS (EXPECT GUSTY WINDS). WINDS WILL SHIFT TO
THE NORTH TONIGHT AS THE LOW LIFTS TO THE NE.

FORECASTING SOUNDING CONTINUES TO SHOW LOW LEVEL MOISTURE WILL KEEP
CONDITIONS MVFR OR LOWER....BUT AT THIS MOMENT HAVE INDICATED SCT AT
700 FT AS CONFIDENCE REMAINS LOW. LIGHT NORTHERLY WINDS WILL HELP
PRECLUDE FOG DEVELOPMENT. EXPECT VFR CONDITIONS FOR FRIDAY UNDER
FEW TO SCATTERED CLOUDS.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM THU...DRY/VFR THROUGH THE PERIOD. LIGHT NORTH SURFACE
FLOW SATURDAY THEN LIGHT SOUTHERLY SUNDAY THROUGH TUESDAY.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 315 PM THURSDAY...LOW PRESSURE WILL MOVE ACROSS THE WATERS
THIS EVENING WITH THE FLOW VEERING FROM MODERATE SOUTHERLY TO
NORTHERLY TONIGHT. AS WINDS BECOME NORTH THEY WILL INCREASE TO 20
TO 25 KT OVER THE NORTHERN WATERS WITH SEAS BUILDING TO 4 TO 6 FT
OVER THE NORTHERN AND CENTRAL WATERS. THE COMBINATION OF MODERATE
FLOW AND GUSTY NORTH WINDS TONIGHT WILL PRODUCE MARGINAL ADVISORY
CONDITIONS OVER THE NORTHERN AND CENTRAL WATERS TONIGHT INTO
FRIDAY MORNING. AS HIGH PRESSURE BUILDS OVER THE WATERS FRIDAY
WINDS WILL DIMINISH TO 10 TO 15 KT AND SEAS WILL SUBSIDE TO 3 TO 5
FT.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM THU..DRY FRONT WILL DROP THROUGH FRIDAY NIGHT.
TEMPORARY SURGE IN WINDS/SEAS LATE FRIDAY NIGHT INTO EARLY
SATURDAY BUT WILL REMAIN BELOW SMALL CRAFT LEVELS. GENERALLY
LIGHT WINDS AND SEAS FOR THE REMAINDER OF THE LONG TERM. HIGH
PRESSURE WILL MOVE OFF THE EAST COAST SATURDAY NIGHT AND WILL
REMAIN OVER THE WESTERN ATLANTIC EARLY NEXT WEEK. LIGHT NORTHERLY
FLOW SATURDAY WILL BECOME LIGHT SOUTHERLY SUNDAY THROUGH TUESDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
     FRIDAY FOR AMZ150.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...HSA
AVIATION...HSA/BM
MARINE...JME/HSA
Hazardous weather outlook, May 21, 2:14 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
214 PM EDT THU MAY 21 2015

NCZ029-044>047-079>081-090>094-098-221815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
214 PM EDT THU MAY 21 2015

...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-221815-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
214 PM EDT THU MAY 21 2015

...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 21, 3:28 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
328 PM EDT THU MAY 21 2015

NCZ029-212000-
MARTIN-
328 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MARTIN COUNTY...

AT 327 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSTON...MOVING
EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MARTIN
COUNTY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3593 7704 3593 7703 3589 7702 3589 7704
      3587 7709 3593 7718 3593 7709 3594 7708
      3594 7705
TIME...MOT...LOC 1927Z 248DEG 13KT 3592 7706

BM
Special weather statement, May 21, 3:51 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 PM EDT THU MAY 21 2015

NCZ090>092-098-212030-
ONSLOW-JONES-DUPLIN-LENOIR-
351 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DUPLIN...SOUTHWESTERN
LENOIR...NORTHWESTERN ONSLOW AND WEST CENTRAL JONES COUNTIES...

AT 351 PM EDT...A STRONG THUNDERSTORM WAS NEAR WARSAW...MOVING EAST
AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WARSAW...BEULAVILLE...KENANSVILLE...MAGNOLIA AND PINK HILL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
EASTERN NORTH CAROLINA.

LAT...LON 3490 7815 3504 7815 3506 7816 3514 7777
      3514 7766 3504 7766 3497 7763 3490 7761
      3486 7816
TIME...MOT...LOC 1951Z 258DEG 41KT 3496 7816

05
Special weather statement, May 21, 4:05 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 PM EDT THU MAY 21 2015

NCZ029-044-045-080-212030-
PITT-WASHINGTON-BEAUFORT-MARTIN-
405 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON...
SOUTHEASTERN MARTIN...NORTHERN BEAUFORT AND NORTHEASTERN PITT
COUNTIES...

AT 404 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
WASHINGTON...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...PLYMOUTH...BELHAVEN...CHOCOWINITY...JAMESVILLE...
WASHINGTON PARK...GRIMESLAND AND PANTEGO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
EASTERN NORTH CAROLINA.

LAT...LON 3589 7666 3554 7662 3556 7666 3554 7668
      3554 7664 3552 7663 3552 7682 3551 7701
      3555 7708 3555 7709 3551 7702 3552 7707
      3551 7705 3550 7718 3572 7724 3582 7690
      3581 7688 3583 7685
TIME...MOT...LOC 2004Z 260DEG 23KT 3565 7713

AUSTIN
Special weather statement, May 21, 4:20 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
420 PM EDT THU MAY 21 2015

NCZ080-093-094-212100-
PAMLICO-CRAVEN-BEAUFORT-
420 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PAMLICO...NORTHERN
JONES...SOUTHERN BEAUFORT AND NORTHWESTERN CRAVEN COUNTIES...

AT 420 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
VANCEBORO...OR 13 MILES NORTHWEST OF NEW BERN...MOVING NORTHEAST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VANCEBORO...AURORA FERRY TERMINAL...AURORA AND COVE CITY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3545 7698 3541 7696 3543 7696 3545 7692
      3542 7684 3540 7682 3539 7682 3538 7685
      3538 7682 3540 7681 3536 7670 3536 7673
      3531 7679 3532 7671 3535 7668 3532 7660
      3512 7727 3515 7734 3527 7741
TIME...MOT...LOC 2020Z 247DEG 37KT 3523 7727

BM

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:01 AM EDTSmall Craft AdvisoryMHX31 hr
May 21, 3:12 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt48 min
May 21, 3:28 PM EDTSpecial Weather StatementMHXMartin32 min
May 21, 3:40 PM EDTSevere Thunderstorm WarningMHXMartin35 min
May 21, 3:51 PM EDTSpecial Weather StatementMHXDuplin39 min
May 21, 4:05 PM EDTSpecial Weather StatementMHXMartin25 min
May 21, 4:11 PM EDTSpecial Marine WarningMHX64 min
May 21, 4:20 PM EDTSpecial Weather StatementMHXCraven40 min
May 21, 4:22 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Tyrrell, Washington53 min
May 21, 4:27 PM EDTSevere Thunderstorm WarningMHXCraven, Duplin, Jones, Lenoir, Onslow63 min
May 21, 4:37 PM EDTTornado WarningMHXBeaufort, Hyde38 min
May 21, 5:21 PM EDTSpecial Weather StatementMHXHyde, Tyrrell54 min
May 21, 5:41 PM EDTSpecial Weather StatementMHXOnslow34 min
May 21, 5:47 PM EDTSpecial Marine WarningMHX28 min
May 21, 6:03 PM EDTSpecial Weather StatementMHXPamlico27 min
May 21, 6:53 PM EDTSpecial Weather StatementMHXDare22 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.